Thunderstorm Wind, Sarpy
- When
- May 27, 6:00 PM CST
- Where
- Sarpy County, 0.86 mi SE of Avery
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 41.160, -95.920
A measured wind gust was recorded at AFWA.
Isolated afternoon thunderstorms develop along and east of the Missouri River on the afternoon of May 27th. The thunderstorms were generally non severe with gusty winds and small hail, but a localized strong wind gusts was observed in the Bellevue area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Isolated afternoon thunderstorms develop along and east of the Missouri River on the afternoon of May 27th. The thunderstorms were generally non severe with gusty winds and small hail, but a localized strong wind gusts was observed in the Bellevue area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 27, 5:19 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 619 PM CDT TUE MAY 27 2014 .SHORT TERM...(TONIGHT THROUGH FRIDAY) ISSUED AT 255 PM CDT TUE MAY 27 2014 UPPER LEVEL LOW CONTINUES TO SLOWLY PUSH EAST ACROSS THE TEXAS/OKLAHOMA BORDER THIS AFTERNOON. A WEAK DISTURBANCE HAD MOVED OVER SOUTHEAST SOUTH DAKOTA AND INTO NORTHEAST NEBRASKA EARLIER THIS MORNING. THIS BROUGHT AN AREA OF HEAVY RAIN TO OUR NORTHEASTERN COUNTIES BUT IT HAS SINCE FIZZLED OUT THIS AFTERNOON. THERE DOES APPEAR TO STILL BE A VERY WEAK BOUNDARY EXTENDING ACROSS PORTIONS OF EASTERN NEBRASKA AND INTO WESTERN IOWA. NEAR TERM MODELS ARE HAVING A TOUGH TIME WITH THE EVENING FORECAST SO CONFIDENCE INTO THE OVERNIGHT PERIOD IS FAIRLY LOW. A WEAK COLD FRONT CURRENTLY EXTENDS ACROSS SOUTHEASTERN SOUTH DAKOTA AND MAY DRIFT SOUTH OVERNIGHT BRINGING SOME TSTMS INTO OUR NORTHERN CWA. AN ELONGATED PIECE OF SHORTWAVE ENERGY OVER SOUTHERN MINNESOTA COULD PROVIDE SOME FORCING FOR ASCENT FOR SCATTERED TSTM DEVELOPMENT. THE MORNING HOURS SHOULD REMAIN DRY WITH SOME AFTERNOON DEVELOPMENT POSSIBLE OVER OUR FAR SOUTHEAST WEDNESDAY AFTERNOON AS SHORTWAVE ENERGY DROPS SOUTH. OTHERWISE...MUCH OF THURSDAY LOOKS DRY WITH UPPER RIDGE AXIS PASSING OVERHEAD. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 255 PM CDT TUE MAY 27 2014 ONCE THE ABOVE MENTIONED UPPER LOW IS OVER LOUISIANA THURSDAY NIGHT...IT IS PROGGED TO RETROGRADE BACK TO THE WEST INTO TEXAS. THIS WILL ALLOW DEEPER MOISTURE TO REMAIN OVER OUR AREA...WHILE UPPER FLOW BECOME SOUTHWESTERLY OVER THE WESTERN STATES. THIS SOUTHWESTERLY FLOW WILL SEND SEVERAL PIECE OF SHORTWAVE ENERGY TOWARD THE REGION THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. ALTHOUGH WIDESPREAD CONTINUOUS RAIN AND THUNDERSTORMS IS NOT EXPECTED...THERE DOES REMAIN A CHANCE EVERY SINGLE DAY OF THE EXTENDED PERIOD. OVERALL...HIGHS WILL ALL BE IN THE 80S WITH LOWS IN THE 60S. && .AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 612 PM CDT TUE MAY 27 2014 RADAR MOSAIC CURRENTLY SHOWING ISOLD TS CELLS POPPING UP OVER ERN NEB WITHIN AREA OF MODERATE ENVIRONMENTAL INSTABILITY. EXPECT ACTIVITY TO SUBSIDE THOUGH THE NEXT COUPLE HOURS AS ENVIRONMENT BECOMES MORE STABLE. OTHERWISE VFR COND WILL PREVAIL THRU THE FCST PD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...KERN LONG TERM...KERN AVIATION...DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 426 PM CDT TUE MAY 27 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-281130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 426 PM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED EVENING THUNDERSTORMS WILL BE POSSIBLE ALONG A NEARLY STATIONARY FRONTAL BOUNDARY. SEVERE STORM DEVELOPMENT IS UNLIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE BEST CHANCE FOR THUNDERSTORM ACTIVITY WILL COME THIS WEEKEND AS WELL AS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH WEDNESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 700 PM CDT TUE MAY 27 2014 IAZ069-079-NEZ053-067-280045- MILLS IA-POTTAWATTAMIE IA-CASS NE-SARPY NE- 700 PM CDT TUE MAY 27 2014 ...SPECIAL WEATHER STATEMENT... AT 659 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BELLEVUE...OR 10 MILES SOUTHEAST OF OMAHA...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHERN COUNCIL BLUFFS...BELLEVUE...PAPILLION...PLATTSMOUTH... GLENWOOD...PACIFIC JUNCTION...MURRAY AND OFFUTT AFB. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN OMAHA. && LAT...LON 4115 9604 4120 9583 4096 9566 4089 9594 TIME...MOT...LOC 2359Z 338DEG 18KT 4115 9590 DEE
The Omaha radar (KOAX), 41 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
A measured wind gust was recorded at AFWA.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522247.